Adam H. Skolnick, MD; Krista Michelin, MD; Ambika Nayar, MD; Daniel Fisher, MD; Itzhak Kronzon, MD
Potential Financial Conflicts of Interest: None disclosed.
Skolnick AH, Michelin K, Nayar A, Fisher D, Kronzon I. Transient Apical Ballooning Syndrome Precipitated by Dobutamine Stress Testing. Ann Intern Med. 2009;150:501-502. doi: 10.7326/0003-4819-150-7-200904070-00015
Download citation file:
Published: Ann Intern Med. 2009;150(7):501-502.
Background: Transient apical ballooning syndrome, also known as takotsubo or stress cardiomyopathy, is incompletely understood. It is often precipitated by severe emotional stress; its clinical manifestations may mimic those of the acute coronary syndrome; and it is characterized by the absence of coronary artery disease and severe hypokinesis of the left ventricular apex on cardiac catheterization, both of which resolve within weeks. Because catecholamine surge may be a mechanism underlying the syndrome, dobutamine, a sympathomimetic medication commonly used in stress testing, may cause transient apical ballooning.
Objective: To report a case of transient left ventricular apical ballooning syndrome precipitated by dobutamine.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only